| Model Number |
VNMC4640C200TU |
| Medical Device Problem Codes |
Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Rupture (2208); Insufficient Information (4580)
| Date of Event |
03/30/2018
Type of Reportable Event
Death
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: vnmc4343c95tu, serial/lot #: (b)(6), ubd: 19-sep-2020, udi#: (b)(4) ; product id: vamf3636c200tu, serial/lot #: (b)(6), ubd: 30-nov-2014, udi#: (b)(4) ; product id: vamc3838c150tu, serial/lot #: (b)(6), ubd: 10-jan-2016, udi#: (b)(6).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Valiant navion stent grafts were implanted during the endovascular treatment of a thoracic aneurysm.2 valiant captivia stent grafts were implanted previously. it was reported core lab review of ct imaging on (b)(6)2018, (b)(6)2019, (b)(6)2020 and (b)(6)2021.The ct review of images from (b)(6)2018 revealed a type ia endoleak on vnmf4646c183tu (b)(6). images from (b)(6)2019 revealed type ia endoleak and aortic enlargement of +13.6mm with apparent aortic rupture.The following observations were also made; (b)(6)2019 revealed aortic enlargement of 11.4mm.(b)(6)2019 ct images revealed 12 mm aortic enlargement.(b)(6)2019 imaging showed aortic enlargement 12 mm.(b)(6)2019 images revealed 13.3 mm aortic enlargement.(b)(6)2019 revealed 14.8 mm aortic enlargement (b)(6)2020 revealed stent ring enlargement (sre) +1.5mm (new), ring 2; vnmf4646c183tu (b)(6) and aortic enlargement 17.6 mm.Sre is in the first sealing stent of the most proximal device (vnmf4646c183tu (b)(6)).(b)(6)2021 revealed type ia endoleak (vnmf4646c183tu (b)(6), and sre 1.4mm on ring 2 of vnmf4646c183tu (b)(6) and aortic enlargement of 23.3mm, sre is in the first sealing stent of the most proximal device (vnmf4646c183tu (b)(6))).The max aortic diameter on (b)(6)2021 was noted as 104.Mm.No stent ring migration was observed. it was reported the patient expired on an unknown date. the cause of the patient death, endoleak and stent ring enlargement is undetermined.
Additional Manufacturer Narrative
B5: additional information received : per the corelab , the type ia endoleak was a contributing factor in the aneurysm rupture, but it is undetermined which device (s) the rupture was associated with medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B5: additional information received : it was reported the patient died from a unknown cause.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B5; additional information received: per the site, the valiant navions were implanted about five years post.The patient had presented that morning with complete opacification of the left chest and continued lower back pain.The patients aneurysm had enlarged and there was evidence of more of a prominent type 1 endoleak in the previously implanted valiant captivia.There also was evidence of poor apposition of the distal landing zone of the prior stent graft.Because of this, there was uncertainty where the leak was actually coming from.To treat the aneurysm required coverage of the sma and celiac artery.The anueyrsm rupture was seen on imaging (prior to the implant of the valiant navions).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information received: it was clarified that the type ia endoleak was associated with one of the valiant captivia grafts.The navion grafts were implanted as reintervention for the type ia endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.